Medical Questions > Conditions and Diseases > Epilepsy Forum

Epilepsy And Dizziness

Must Read
Click here to learn more about what causes epilepsy and the different types of epilepsy. Start here to learn about the basics of this type of brain disorder. ...
Get the facts on epilepsy types. Identify signs & symptoms of epilepsy. We outline different types of epileptic seizures so you know when to seek help....
How can you know if you're having an epileptic seizure? We outline how doctors clinically diagnose epilepsy and other seizures here....
Help me, I am dizzy!!!!! I started having these crazy dizzy spells a few years ago. At first they would come and go. Now I am dizzy 24 hours a day. I had an abnormal eeg that shows some weird electrical activity in my left temporal lobe. So I was diagnosed with partial seizures. I have been on depakote and klonopin for several months but symptoms seem to be getting worse. I have had several medical tests. All have been normal except for the eeg. The neurologist says that I should be dizzy during the seizure but not in between. I can't tell what is what.. If their is anyone out there that has seizures and suffers from this dizziness, please tell me what to do. Please help me. I can't take anymore. Thanks, tjm1474
Did you find this post helpful?
|

replied July 7th, 2005
Experienced User
How frustrating! I am sorry the medication has not helped calm things down. One thought on klonopin, this one can cause dizziness too.....

I would ask the neuro if there are other things that might be along with partial seizures that cause a constant dizziness, thinking of vertigo or syncope? Ask if there are other tests that might need to be done to figure it out?

So sorry, I know it must be so hard to function wiht constant dizziness...
|
Did you find this post helpful?

replied August 9th, 2005
Dizziness In My Case Turned Out to Be Panic Attack
:shock:
when my doctor agreed that I could discontinue dilantin for my seizure disorder, I began to have dizzy spells like you are describing. I thought I was going to have a seizure or die. Turns out that the dilantin had affected my seratonin(sp?) levels and that I was having panic attacks. I started taking paxil and was simply cured! I also had the side effect of being happier with life. Now, seven years later, I had two grand mals in two nights and I am back on dilantin and paxil. I am having dizzy spells. I figure that it is just due to a bunch of chemical stuff going on. Good luck.
|
Did you find this post helpful?

replied August 28th, 2011
Dizzy and Anxiety dont mix well.
when I get dizzy I instantly start to panic thinking im gonna pass out like before. I am on Lamictal 200mg and Ive been on it since 2004. Its kept me straight since the last few months Ive been so dizzy I think I am going to pass out and my feet go numb. It sucks bc I am a lone a lot and I start to panic bc no one is around to help me. I was thinking about going on anti anxiety medicines hoping it would relax me from totally freaking me out when this happens. I have to see if Paxil would be ok with my medicine.
|
Did you find this post helpful?

replied February 10th, 2012
talk to dr about your dizziness
talk to your dr about the dizziness and the anxiety. ask them if an anti anxiety medication or such might help since this concerns you this much. Maybe an adjustment to your lamictal or another similar drug might be an answer? Sometimes after being on a med so long can need adjustment. Be open with your dr about your concerns, a good dr will work with you to better your health-it is their job.
Hope you feel better soon, I know from experience that side effects and problems with med doses and such can be very frustrating.
|
Did you find this post helpful?

replied April 25th, 2012
Vertigo from flying??
Hello,

I was diagnosed with temporal lobe epilepsy 10 years ago. I am on 800 mg of Lamictal XR. I have always had occasional auras, but in the past 5 months i have had insane periods of what i believe is vertigo. I am from Boston and moved to LA 9 months ago. When I flew home for christmas, i was walking around outside and all of a sudden my eyes felt crossed, everything was moving horizontally , i couldn't walk straight and i was falling. I flew home again to Boston 6 days ago and when i started walking around the city the SAME THING happened. It lasted for 10 hours. Does anyone know if it has to do with going from LA to Boston? I flew home 6 days ago and it didn't happen until yesterday, but i also wasn't walking around the city until yesterday.

i've been calling my doctors and no one has called me back. if i go to the ER i know they will tell me to wait it out. Does this sound like vertigo? What can I do to prevent it? Is there some type of medicine i can take before flying? Because it's only happened when I flew from the West Coast to the East.

Please help! This is so scary.
|
Did you find this post helpful?

replied February 19th, 2008
same with me
he ither. I have been feeling the same! I hate it. sometimes i dont always feel like it but i usually do most days. I was told that i should only be feeling like this during a sezuire and no medication has helped
|
Did you find this post helpful?

replied May 1st, 2008
blocked artery
My grandma has suffered from dizzinness spells since she was young. It turned out she was born with malformation in an artery that goes to the ear. Dizzinness has only gotter worse with age.
|
Did you find this post helpful?

replied May 1st, 2008
Has anyone ever suggested Minueres Disease?
|
Did you find this post helpful?

replied May 20th, 2008
dizziness
My daughter started having seizures a year ago. The Neurologist put her on 600 mg of Trileptal. She was having seizures every two months. The Neurologists told me that she was not on a high enough dose of Trileptal; so he put her on 900 mg that's when the dizziness started. My daughter basically gets her dizziness from to high of doses of the medicine. You might ask your doctor about your milligrams.

Her Neurologists also has told us that she has a weakness in her brain stem. The brain stem controls your blood pressure, oxygen levels, etc. If either drop, it can create dizziness. Good luck. My daughter started feeling better when we lowered her doses. den324
|
Did you find this post helpful?

replied December 6th, 2011
Grandmal Seizures and Dizziness
I have had grandmal seizures since I was 4 years old. I have been on all sorts of seizure medicine mg. I am 18 and I have had my seizures controlled for 9 months now Smile 3 days ago I started feeling really dizzy. As each day goes by it gets worse and worse. My boyfriend has been doing research but there so many things it could be..here r my symptoms: PLEASE IF ANYONE CAN HELP...
Okay...it feels better when im laying down with my eyes closed. When I stand i feel like things are moving. It sorta feels like my brain is in slow motion and my eyes can't adjust. Sometimes when i standing and or sitting i feel nauseous, the feeling you get when your on a boat and get sea sick. I get random hot feelings like hot flashes. And, sometimes when i get up and im dizzy I'll get a seizure like feeling. :'( and i lay down and try to get it go to away but sometimes its hard. When i am dizzy it sorta feels lie my legs wanna give out, and im ot stedy....


Thanks for reading.
Courtney
|
Did you find this post helpful?

replied February 10th, 2012
Has your dr ruled out a condition like benign positional vertigo?? Maybe this is not directly connected to your seizures? Or have they checked for other inner or outer ear issues-infections, etc? maybe they can do a test that tells whether you have some things in your ear called litho..something that cause dizzziness, therre are exercises you can do to reposition these stones so you wont get dizzy.
Hope this gives you another direction to look at if you havent already? Take acare
|
Did you find this post helpful?